Heart Rhythm Community
Flecainide side effects
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Flecainide side effects

Hi everyone...

I have been on flecainide for a couple of months.  I also take Acebutolol.  Just wondering what types of side effects people have experienced while being on these meds?  Since being on them I notice that I am much more tired than usual.  I also notice my muscles and joints ache and get fatigued very easily...i went from running 3 or 4 miles, to getting tired walking up the stairs...the medicine keeps my heart rate in check, but with consequences

I really feel that the medicine is to blame...sometimes I think Atrial Tach would be easier to deal with than the side effects...

Just wondering if others have had the same difficulties with these meds.

Thanks
Related Discussions
3 Comments Post a Comment
Blank
770426_tn?1235065089
I was on Flecainide for about 2 years to control my afib and aflutter. Yes, it does cause fatigue if your dose is too high. I worked with my EP to find the best dose for me which turned out to be 50mg three times a day (every 8 hours).

Other than that, my only other side effects were wild, vivid dreams all night, every night and some slight constipation.

There are also some really good posts about Flecainide on this message board so try to search for the word Flecainide.
Blank
739294_tn?1235693267
Thanks....

I am currently taking 150mg twice a day...I have an appointment in a week and am hoping they can make some adjustments.  I work full time as a firefighter and am getting concerned that I will not be able to do my job effectively because of the fatigue.  Over 50 pounds of gear that I have to wear on my 140 pound body is alot, but with the added fatigue it makes it seem like functioning with all my gear on will be an impossible task...keep your fingers crossed that my dose can be adjusted...I want my active lifestyle back :)

Thanks again for writing
Blank
770426_tn?1235065089
Wow - that's a lot of flecainide for your size, but I think it also has to do with how your body metabolizes the drug. I'm 130 (5'6") and the 100mg BID about put me under. I simply couldn't function. It was just too much. Good luck to you and hopefully your EP can fine tune your flecainide so that you can function. I did really great on my dose and worked out every day and was very active. You just have to find that fine balance. - Keep us posted! - SooZee
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
995271_tn?1408549100
Blank
itdood
PA
1464004_tn?1384139333
Blank
Elli126
Fairless Hills, PA
Avatar_m_tn
Blank
pvctom
VA
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
Paxiled commented on How much arsenic is i...
Dec 26
11574110_tn?1419509307
Blank
IDev commented on photo
Dec 26
4186692_tn?1350826888
Blank
hesterbox has recovered from ablation... Comment
Dec 25
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1423357_tn?1414258965
Blank
tom_h
Central, MA
995271_tn?1408549100
Blank
itdood
PA
1464004_tn?1384139333
Blank
Elli126
Fairless Hills, PA
Avatar_m_tn
Blank
pvctom
VA